The patient is a 62-year-old man who was diagnosed with myasthenia gravis and invasive thymoma at the age of 45 years, and had received treatment by extended thymectomy and radiotherapy. At the age of 61, he had suffered from a myasthenic crisis, and been administered immunoadsorption therapy under managed ventilatory care. Treatment had then been continued with steroids; however, due to subsequent deterioration of his diabetic state, treatment was switched to the immunosuppressant drug tacrolimus. Three months after the commencement of tacrolimus administration, the patient developed generalized malaise and dyspnea. The serum creatine phosphokinase (CPK) level was abnormally elevated, and abnormal electrocardiographic findings were noted, including atrioventricular dissociation and ventricular escape contraction. Steroid pulse therapy was therefore initiated, however, 4 days later, the patient suddenly died. Autopsy examination revealed inflammatory cell infiltration with giant cells in the myocardium, diffuse myocardial degeneration, and polymyositis. The case was therefore considered as one with the syndrome of myasthenia gravis, polymyositis, giant cell myocarditis, and thymoma.
|Number of pages||13|
|Journal||Keio Journal of Medicine|
|Publication status||Published - 2004 Mar 1|
- Giant cell myocarditis
- Myasthenia gravis
ASJC Scopus subject areas